Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 26, 2006, 1:09 AM CDT for Grimes County, Waller County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2006, 1:09 AM CDT (06:09 UTC)
- Expired
- Apr 26, 2006, 2:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Grimes County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 260613
TORHGX
TXC185-473-260700-
/O.NEW.KHGX.TO.W.0009.060426T0609Z-060426T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
109 AM CDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WALLER COUNTY IN SOUTHEAST TEXAS
SOUTHERN GRIMES COUNTY IN SOUTHEAST TEXAS
* UNTIL 200 AM CDT
* AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 10 MILES NORTHEAST OF BRENHAM...MOVING EAST-SOUTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TODD MISSION...
AREAS NORTH OF HEMPSTEAD...
IN ADDITION TO THE TORNADO THREAT...THIS STORM WILL PRODUCE
VERY LARGE HAIL.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL FOR THE
WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3032 9604 3012 9616 3004 9592 3017 9597
3013 9582 3034 9581
$$2 follow-up statements
000
WWUS54 KHGX 260629
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
127 AM CDT WED APR 26 2006
TXC185-473-260700-
/O.CON.KHGX.TO.W.0009.000000T0000Z-060426T0700Z/
GRIMES TX-WALLER TX-
127 AM CDT WED APR 26 2006
...A TORNADO WARNING CONTINUES FOR NORTHERN WALLER AND SOUTHERN
GRIMES COUNTIES UNTIL 200 AM CDT...
AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 3 MILES NORTHWEST OF HEMPSTEAD ...MOVING SOUTHEAST AT 45 MPH.
HEMPSTEAD AND PRAIRIE VIEW ARE IN THE PATH OF THIS STORM. IN ADDITION...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL FOR THE
WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3032 9604 3012 9616 3004 9592 3017 9597
3013 9582 3034 9581
$$000
WWUS54 KHGX 260650
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
150 AM CDT WED APR 26 2006
TXC185-260700-
/O.CAN.KHGX.TO.W.0009.000000T0000Z-060426T0700Z/
GRIMES TX-
150 AM CDT WED APR 26 2006
...THE TORNADO WARNING FOR GRIMES COUNTY HAS BEEN CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3015 9581 3019 9596 3018 9598 3016 9596
3006 9594 3013 9614 3022 9609 3023 9584
3025 9581
$$
TXC473-260700-
/O.CON.KHGX.TO.W.0009.000000T0000Z-060426T0700Z/
WALLER TX-
150 AM CDT WED APR 26 2006
...A TORNADO WARNING CONTINUES FOR WALLER COUNTY UNTIL 200 AM CDT...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR PRAIRIE VIEW...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE VIEW...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3015 9581 3019 9596 3018 9598 3016 9596
3006 9594 3013 9614 3022 9609 3023 9584
3025 9581
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:46 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 25, 9:46 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 PM CDT TUE APR 25 2006
.UPDATE...
WILL BE UPDATING THE ZONES FOR THE NEW WATCH WHICH COVERS EXT
E AREAS OF SE TX...THE PREVIOUS WATCH HAS BEEN CANCELED.
IN THE UPDATE...WILL LOWER THE POPS AFT MIDNIGHT TO THE CHC
CATEGORY FOR ALL BUT THE EXT E AREAS. WILL ALSO LOWER THE POPS
TOMORROW MORNING TO SLIGHT CHC AREAWIDE. THINK THE SVR WX THREAT
IS NOW LIMITED TO THE WATCH AREA FOR THE REMAINDER OF THE NIGHT. 33
&&
.PREV DISCUSSION... (ISSUED 646 PM CDT TUE APR 25 2006)
DECIDED TO UPDATE THE ZONE FORECAST/GRIDS TO LOWER POPS THIS
EVENING GIVEN CURRENT CONVECTIVE TRENDS. STILL MAINTAINED A LOW
CHC POP UNTIL AROUND MIDNIGHT. AT SOME POINT LATE THIS EVENING OR
JUST AFT MIDNIGHT EXPECT THE AREA TO BE IN A MORE PREFERRED AREA
FOR THUNDERSTORM DEVELOPMENT AS THE DIFFLUENCE ALOFT THAT IS
AIDING TSTM DEVELOPMENT W/SW OF THE AREA SHIFTS NE OVER SE TX.
SO...LIKELY POPS STILL LOOK GOOD FOR LATER TONIGHT. SVR TSTM
THREAT REMAINS TONIGHT...WITH THE MAIN THREAT BEING HAIL. STORMS
WELL NORTH OF THE SFC FRONT ARE PRODUCING SVR HAIL ACROSS N TX
GIVEN THE ELEVATED INSTABILITY. CF IS NEAR A LFK TO CONROE TO
COLUMBUS LINE EARLY THIS EVENING AND WILL CONTINUE A SLOW SE
MOVEMENT REACHING THE COAST AROUND MIDNIGHT. 33
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM WEDNESDAY TO 7 AM
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 25, 10:00 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CDT TUE APR 25 2006 GMZ330-350-TXZ163-164-176>178-195>199-210>213-226-227-235-236- 270300- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WHARTON- 1000 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER NO LONGER EXPECTED TONIGHT. ..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NO LONGER REQUIRED THIS EVENING. GMZ335-355-TXZ179-200-214-237-238-270300- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-LIBERTY-POLK- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1000 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS POSSIBLE UNTIL AFTER MIDNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL. SEVERE THUNDERSTORM WATCH 253 IS IN EFFECT UNTIL 4 AM. ..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Apr 26, 12:36 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 AM CDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL COLLEGE STATION 30.60N 96.31W
04/26/2006 M1.50 INCH BRAZOS TX TRAINED SPOTTER
HAIL COVERING THE GROUND ON TEXAS A AND M CAMPUS.
1230 AM HAIL WINNIE 29.82N 94.38W
04/26/2006 E1.75 INCH CHAMBERS TX LAW ENFORCEMENT
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Apr 25, 8:07 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 38 min |
| Apr 25, 9:22 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 38 min |
| Apr 25, 10:15 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 45 min |
| Apr 25, 11:00 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 45 min |
| Apr 25, 11:49 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 41 min |
| Apr 26, 12:28 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 47 min |
| Apr 26, 12:32 AM CDT | Severe Thunderstorm Warning | HGX | Chambers | 43 min |
| Apr 26, 12:36 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 39 min |
| Apr 26, 12:40 AM CDT | Severe Thunderstorm Warning | HGX | Grimes | 50 min |
| Apr 26, 1:03 AM CDT | Tornado Warning | HGX | Washington | 27 min |
| Apr 26, 1:10 AM CDT | Severe Thunderstorm Warning | HGX | Walker | 50 min |
| Apr 26, 1:32 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 43 min |
| Apr 26, 1:36 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 45 min |
| Apr 26, 2:04 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Waller | 31 min |
| Apr 26, 2:31 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 44 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.